Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Substitute Meds
Oct 17, 2001

I was infected six months ago and am on Combivir and Sustiva. I went away for the night and forgot my meds. The person I was with is on Combivir and Viracept. I took a dosage of his meds rather than skipping. Was this wise?

Response from Dr. Little

Well, the combivir will have the same effect whether it came from your pill bottle or someone elses. The viracept however, will not likely have gotten to a high enough level after one dose to have achieved what we consider a therapeutic level of drug in your blood system. So, the good news is that sustiva has a long half life, meaning that it stays in the blood stream for a long time after you stop your drugs - so missing one nights dose is not likely to cause a problem. In the future though, I would stick to the drugs that you are currently taking. A single missed dose of any drug is not the big problem - the problem comes when people miss repeated doses of the same or multiple medications in their regimen. I suspect you will do just fine after this one missed Sustiva dose.


Previous
Genotyping Resistance
Next
Scared of Becoming Resistant

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement